Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects of Medication
Feb 18, 2007

Hello,

I've been HIV+ since 1994. I'm currently taking Viracept, Zerit and Epivir. I have now notice a gathering of fat around my breasts and underarms. Is there any thing I can do to decrease or remove the fat? The fat under my arms fills like a have a small ball there.

Charles

Response from Dr. Pierone

Your regimen contains Viracept, which is in the family of protease inhibitors. This class of medications has been most closely associated with lipohypertrophic abnormal fat accumulation, and the upper chest region may be affected by this process. There are also some studies which suggest the use of Zerit along with a protease inhibitor may increase the risk of abnormal fat deposits.

One strategy would be to revamp your regimen with a goal to make it less metabolically toxic. The feasibility of this approach would depend on what other medications you have already been exposed to, but getting of the Viracept and Zerit would be a consideration.

Another potentially useful course of action is diet and exercise, especially if you are overweight to any significant degree. Although it is not yet approved for this indication, human growth hormone may help reduce abdominal fat and other areas of abnormal fat buildup. In some situations though the only was to get rid of the abnormal fat accumulations is through a liposuction procedure. Let us know how things turn out Best of luck!



Previous
Starting HIV medication with Sustiva and Combivir
Next
Best trt for KS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement